I get PAC's pretty regularly, at certain times of the day. Mostly after dinner until bedtime. Here's the weird part..They really act up when I stand or move around. When I sit down they happen a few times a minute. But, when I lay down in bed they disappear completely!
I rarely get them in the morning ( as a matter of fact my heart is quite "calm" from mid morning through mid afternoon. Now, I take 100 mg metropolol in the morning and 50 mg at night around 7 or 8.
Do other people have them related to exertion and/or posture? I can sit up, skips...lie down, gone.
This makes me think that losing wieght (which I need to do) may help?
It must be related to a stimulated vagus nerve.
I have no idea what causes it but I seem to have a similar situation. I am usually fine in the morning, until about 4 or 5 pm. Then they start up. Last year when I was having major problems it did sometimes seem related to what I was doing. If they started up really bad I could sit down and after a few minutes they would get better. Stand up and they would start again. Sometimes lying down would stop them. It was very weird and I asked my cardiologist and he didn't have an answer.
PACs are very often triggered by adrenaline and similar substances. PVCs are too, but the ventricular cells are less sensitive to adrenaline than the atrial ones.
By shifting position from sitting to standing, you will at least double your adrenaline levels. During the day, you may increase your stress levels, stress at work, food will increase the adrenaline levels, etc. I have the same problem. They appear with stress, often in the afternoon and evening. If I exercise in the evening, I can get them. I rarely do if I exercise in the morning.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.